MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Fistula (1862)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an ultraflex esophageal ng proximal release covered stent was implanted to treat an esophageal anastomotic dehiscence during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient¿s anatomy was not dilated prior to stent placement and the patient underwent chemotherapy and radiation prior to the initial surgery.According to the complainant, on (b)(6) 2017, 8 days post stent placement, bile was coming out through the patient¿s intubation tube, which prompted the physician to check the stent.The physician performed an esophagogastroduodenoscopy (egd) procedure and found that a part of the stent cover had disappeared.According to the physician, the stent had failed to resolve the dehiscence and a 4 cm broncho-esophagic fistula was noted.The patient was sent to urgent surgery and the physician performed cervical esophagectomy, gastrostomy, and muscle plasty over the broncho-esophagic fistulae.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7119103
Report Number3005099803-2017-03817
Device Sequence Number11136754
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public08714729716082
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2019
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number20309616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;